MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS/SBG/IPA MIA OFFSET ADAPTER 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS/SBG/IPA MIA OFFSET ADAPTER 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 75007308
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a sl-plus/sbg/ipa mia offset adapter 40 mm is broken.It is unknown in what context this failure was observed, or if there was patient involvement.No injury was reported.
 
Additional Manufacturer Narrative
H3, h6: it was reported that a sl-plus mia offset adapter 40mm is broken.The device, intended for use in treatment, was returned for investigation.Upon visual inspection, the reported failure mode could be confirmed as the locking key of the adapter is bent.However, no part is broken off.Apart from that, the device shows slight signs of usage such as superficial scratches.No additional complaints for batch j72345 were reported so far.A review of the production documentation for the batch in scope did not reveal any deviation from the standard operating procedure.There is no indication that the reported device failed to meet manufacturing specifications upon release for distribution.However, based on the performed investigations, the relationship between the reported event and the device was confirmed.A probable cause for the bent offset adapter locking key can only be traced to a user error by a presumed bending of the bracket, otherwise this fault pattern is not subjected to occur.According to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag" (lit.N°03389-en 1363 v3 11/19), all devices must be inspected and controlled for proper functioning after cleaning/disinfection.To date, no further actions are deemed necessary.Smith and nephew will continue to monitor the device for similar issues.Should additional information become available, this complaint will be reassessed.The returned device will be discarded.

Brand Name
SL-PLUS/SBG/IPA MIA OFFSET ADAPTER 40MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key12375421
Report Number9613369-2021-00350
Device Sequence Number11074019
Product Code JDI
UDI-Device Identifier07611996074895
UDI-Public07611996074895
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75007308
Device Catalogue Number75007308
Device Lot NumberJ72345
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2021
Initial Date Received by Manufacturer 08/10/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date08/26/2021
Supplement Report FDA Received Date10/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1